
Precautions
The active ingredient in Sudafed is pseudoephedrine, while the active ingredient in Sudafed PE is phenylephrine. Both are available as the generics pseudoephedrine and phenylephrine, respectively. What are their side effects? Sudafed and Sudafed PE share many of the same side effects, such as: Can you take them during pregnancy?
What is the difference between Sudafed and Sudafed PE?
Sudafed A similar formulation of drugs as those found in DayQuil, NyQuil, and Alka Seltzer, this antihistamine is known as Humex in France. Humex is both an antihistamine and a vasoconstrictor, meant to help the common cold.
Is Sudafed the same as DayQuil?
Dilated blood vessels can cause nasal congestion (stuffy nose). Sudafed is used to treat nasal and sinus congestion, or congestion of the tubes that drain fluid from your inner ears, called the eustachian (yoo-STAY-shun) tubes. Sudafed may also be used for purposes not listed in this medication guide.
What does Sudafed do to dilated blood vessels?
What is the score of Outback Pain Relief?
How good is Medzone?
What is the Oska Wellness brand?
Is Flexcin the same as Sudafed?
Is Wild Child Herbs a good alternative to Sudafed?
Is Rolaids a good brand?
See 1 more

What’s a substitute for Sudafed?
Alternatives to oral decongestants are available. In the drug realm, antihistamines such as diphenhydramine (Benadryl), chlorpheniramine (Chlor-Trimeton), cetirizine (Zyrtec), and loratadine (Claritin) can help with a stuffy nose are safe for the heart. Nasal sprays deliver a decongestant right where you need it.
What is the Equate version of Sudafed?
EQUATE SUPHEDRINE PE- phenylephrine hydrochloride tablet.
Is Sudafed and Zyrtec the same thing?
Zyrtec is an antihistamine, while Sudafed is a decongestant. As an antihistamine, Zyrtec can help with many allergy symptoms, while Sudafed primarily helps with nasal congestion. These medications can usually be taken together, as long as it’s safe for you to take either medication alone.
Why does Sudafed work so well?
Pseudoephedrine works by reducing the swelling of blood vessels in your nose. This helps mucus and air flow more freely in the cavities in your nose (sinuses), helping you to breathe more easily. Pseudoephedrine starts to work in 15 to 30 minutes, but you should feel a lot better after 30 to 60 minutes.
Whats better mucinex or Sudafed?
However, we can look at each drug’s efficacy. Sudafed has been shown to be a safe and effective treatment for nasal congestion. Mucinex has been shown to be safe and effective in treating chest congestion.
What is a strong decongestant?
Some of the most common medicines are Vicks, Sudafed and Silafedrine. Some medicines, such as Benadryl Allergy and Claritin-D, act as a decongestant and antihistamine. These both contain pseudoephedrine, which can alleviate nasal congestion, watery eyes and other symptoms caused by hay fever or seasonal allergies.
Is Claritin D the same as Sudafed?
Claritin is also used to treat allergy symptoms such as itching, sneezing, and allergic skin rashes. Sudafed is also used for temporary relief of nasal congestion due to the common cold. Claritin and Sudafed belong to different drug classes. Claritin is an antihistamine and Sudafed is a decongestant.
What’s the difference between Sudafed and Benadryl?
Sudafed is also used to relieve nasal congestion due to the common cold. Benadryl and Sudafed belong to different drug classes. Benadryl is an antihistamine and Sudafed is a decongestant. Benadryl and Sudafed are available in generic form and over-the-counter (OTC).
What is in pseudoephedrine hydrochloride?
Pseudoephedrine Hydrochloride is the hydrochloride salt form of pseudoephedrine, a phenethylamine and an diastereomer of ephedrine with sympathomimetic property.
Is Suphedrine PE an Nsaid?
What is Sudafed PSE? Naproxen is a nonsteroidal anti-inflammatory drug (NSAID).
Before Taking This Medicine
Do not use Sudafed if you have used an MAO inhibitor such as furazolidone (Furoxone), isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azi…
How Should I Take Sudafed?
Use Sudafed exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommend…
What Happens If I Miss A Dose?
Since Sudafed is taken as needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as…
What Happens If I Overdose?
Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.Overdose symptoms may include feeling restless or nervous.
Sudafed Dosing Information
Usual Adult Dose of Pseudoephedrine for Nasal Congestion:Immediate release: 30 to 60 mg orally every 4 to 6 hours as needed.Sustained release: 120…
What Other Drugs Will Affect Sudafed?
Tell your doctor about all other medicines you use, especially: 1. blood pressure medications; 2. a beta blocker such as atenolol (Tenormin, Tenore…
Sudafed Alternatives – Blogs & Forums – QVC
Does anyone with allegies know of an equivalent alternative to Sudafed? I take Sudafed during the time of the year when my nose becomes a faucet and Claritan year round. I got a nasty surprise today when I found out I reached my limit for Sudafed purchases at Target. I buy a 15 pack of Sudafed o…
Sudafed vs. Sudafed PE: What’s the Difference? – GoodRx
Sudafed and Sudafed PE are both used to treat nasal congestion and are available over the counter. But they are available in different strengths, have different active ingredients, and are kept in different locations in your pharmacy.
Pseudoephedrine Alternatives Compared – Drugs.com
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated 6 July 2022), Cerner Multum™ (updated 27 July 2022), ASHP (updated 1 July …
How should I take Sudafed?
Use Sudafed exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended. Cold medicine is usually taken only for a short time until your symptoms clear up.
What are the side effects of Sudafed?
Less serious Sudafed side effects may include: 1 loss of appetite; 2 warmth, tingling, or redness under your skin; 3 feeling restless or excited (especially in children); 4 sleep problems (insomnia); or 5 skin rash or itching.
What is Sudafed nasal decongestant?
Sudafed (pseudoephedrine) is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).
How long does it take for Sudafed to work?
Talk with your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headache, cough, or skin rash. If you need surgery, tell the surgeon ahead of time that you are using Sudafed. You may need to stop using the medicine for a short time.
Can you share Sudafed with children?
Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use Sudafed only for the indication prescribed.
Can Sudafed cause hives?
Sudafed side effects. Get emergency medical help if you have any of these signs of an allergic reaction to Sudafed: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using Sudafed and call your doctor at once if you have a serious side effect such as: fast, pounding, or uneven heartbeat;
Can you get pregnant with Sudafed?
FDA pregnancy category C. It is not known whether Sudafed will harm an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant while using Sudafed. Pseudoephedrine can pass into breast milk and may harm a nursing baby. Do not use Sudafed without telling your doctor if you are breast-feeding a baby.
What is the half life of a drug?
The half-life of a drug is the time taken for the plasma concentration of a drug to reduce to half its original value.
What is the best medicine to get rid of nasal congestion?
Phenylephrine. Remove Phenylephrine from your drug comparison. Sudafed Congestion pseudoephedrine. Remove Sudafed Congestion from your drug comparison. Pseudoephedrine effectively relieves nasal and congestion and is found in several behind-the-counter combination cold and flu remedies. Photo ID must be produced to purchase it and pharmacies must…
How do Sudafed and Sudafed PE work?
Both Sudafed (pseudoephedrine) and Sudafed PE (phenylephrine) work by reducing swelling and pressure in your nose through squeezing or constricting the blood vessels in your sinuses. This decrease in swelling will allow for nasal drainage and easier breathing.
What is are the active ingredients in Sudafed and Sudafed PE?
The active ingredient in Sudafed is pseudoephedrine, while the active ingredient in Sudafed PE is phenylephrine. Both are available as the generics pseudoephedrine and phenylephrine, respectively.
What forms and strengths are they available in?
Sudafed is available as 30 mg, 60 mg, 120 mg, and 240 mg tablets. Sudafed PE is available as a 10 mg tablet. Both are also available in combination drugs with other active ingredients.
WHY SOME PRODUCTS ARE AT THE PHARMACY COUNTER
All products from the makers of SUDAFED ® contain a nasal decongestant, either pseudoephedrine or phenylephrine. Because, pseudoephedrine can be used to illegally manufacture methamphetamines (also known as meth), federal regulations require that it be sold behind the pharmacy or service counter.
HOW TO BUY AT THE PHARMACY COUNTER
The procedure may vary state by state, but generally to purchase a product containing the ingredient pseudoephedrine at a store with a pharmacy, you will need to do the following:
PRODUCTS FOUND AT THE PHARMACY COUNTER
Only the products below are found at the pharmacy counter. Our other products can be found in the cold and allergy aisle. If you have trouble locating a product, talk to your pharmacist.
What are the precursors of Sudafed?
The compounds identified as precursors are ephedrine, phenylpropanolamine, and pseudoephedrine. Beginning on September 30, 2006, products containing any of these were to be kept “behind the counter” in pharmacies or under lock and key by grocery stores or other vendors. Today, except in Oregon and Mississippi, you can still purchase the original formulation of Sudafed® if you ask for it, show your ID and sign for it. You cannot purchase more than 3.6 grams in a 24-hour period or 9 grams in a month.
Is pseudoephedrine a controlled substance?
The state of Oregon took the Patriot Act restrictions on methamphetamine precursors even farther and changed pseudoephedrine into a prescription-only controlled substance with restrictions and monitoring just like the narcotic pain reliever Vicodin®. Oregon is one of the only states to experience a consistent and dramatic decline in meth lab incidents and trafficking since 2006 and NASCSA is now petitioning the Drug Enforcement Administration (DEA) to follow Oregon’s example and reclass ify pseudoephedrine as a controlled substance.
Is Sudafed PE the same as Sudafed PE?
Sudafed PE® is different than the Sudafed® you remember. The original formulation of Sudafed® contains pseudoephedrine. The newer version of it has phenylephrine, which is why the name on the package is Sudafed PE®. Both pseudoephedrine and phenylephrine are decongestants designed to relieve stuffy nose symptoms but their potency and effectiveness are different.
Does Sudafed PE work?
Phenylephrine is effective as the topical decongestant in Neo-Synephrine® nose spray but Sudafed PE® doesn’t work as well. For one thing, phenylephrine is not well absorbed into your body from your stomach. Some of the phenylephrine is left behind instead of getting into your bloodstream, where it needs to be to do its job.
What is Sudafed used for?
Humex is both an antihistamine and a vasoconstrictor, meant to help the common cold.
What is the name of the drug used to reduce fever in France?
In France, the drug Aspegic, used to reduce fever in the same way that Aspirin is, is commonly found in the form of powder. Aspegic also works in the place of Excedrin. 3. Advil or Motrin. These two drugs, which are commonly called ibuprofen, are found in France under the name Nurofen. 4.
What is the same drug as phazyme?
Used to regulate the level of intestinal gas production, this drug as well as Phazyme (INN simethicone), don’t have an exact equivalent in France. A similar drug is Smecta, which is an used for diarrhea.
What is the name of the expectorant that helps with cough?
This expectorant providing mucus relief, INN name guafenesin (guaïfénésine in French), has many equivalents in France, including Mucomyst and Rhinathiol. It’s useful in the case of a wet cough.
Is dextromethorphan a cough suppressant?
Often sold in conjunction with other drugs, dextromethorphan (or dextrométhorphane in French) is a morphine derivative cough suppressant that’s often sold in conjunction with other drugs. It doesn’t have a true equivalent in France; however, the closest sister drug is an antihistamine cough suppressant called Toplexil.
What is the difference between Sudafed and Sudafed PE?
You may know pseudoephedrine and phenylephrine from their use in Sudafed products. Sudafed contains pseudoephedrine, while Sudafed PE contains phenylephrine. The drugs are also available in several combinations with other over-the-counter cough and cold medications. These drugs are both nasal decongestants. They’re used for short-term relief of congestion and pressure in the sinuses and nasal passages caused by the common cold, hay fever, or other allergies. If you’re ready to breathe easier, check out this comparison of pseudoephedrine and phenylephrine.
What is the interaction between phenylephrine and pseudoephedrine?
Drug interactions. An interaction is when a substance changes the way a drug works. This can be harmful or prevent the drug from working well. Before starting pseudoephedrine or phenylephrine, tell your doctor about all medications, vitamins, or herbs you’re taking.
How long after phenylephrine can you take pseudoephedrine?
However, check with your doctor. In some cases, you may be able to try pseudoephedrine two to three hours after your last dose of phenylephrine if you didn’t have symptom relief with phenylephrine.
Which class of drugs interacts with pseudoephedrine and phenylephrine?
One class of drugs that is known to interact with both pseudoephedrine and phenylephrine is monoamine oxidase inhibitors (MAOIs). This class includes drugs such as:
Can nasal phenylephrine cause congestion?
Rebound congestion ( congestion that occurs from overuse of nasal decongestants) may also develop if nasal phenylephrine is used more times in one day or for more days than indicated on the label.
Is pseudoephedrine better than phenylephrine?
Studies in 2006 and 2009 found pseudoephedrine to be more effective than phenylephrine in the treatment of nasal congestion.
Is pseudoephedrine addictive?
no. * Except for the extended-release tablets, which are only safe for children 12 years and older. ** Pseudoephedrine itself is not addictive. However, the illegal methamphetamine that it can be used to make is highly addictive.
What is the best medicine for sinus congestion?
When their sinus cavities become clogged with mucus due to a cold, the flu or allergy season, many people turn to oral decongestant tablets like pseudoephedrine, or Sudafed, for relief. Sudafed is not appropriate for some people, including infants and children, pregnant women, or individuals with high blood pressure. Sudafed also has side effects that some consider unpleasant, such as drowsiness or difficulty concentrating. There are, however, safe and effective alternatives to oral decongestants that do not require a prescription.
What is the active ingredient in nasal spray?
Certain nasal sprays or drops contain decongestants for topical application 3. Commonly used products containing the active ingredient oxymetazoline include Afrin, Vicks, Zicam, and generic versions of these. These nasal sprays are designed to clear nasal and sinus congestion quickly, and with minimal systemic effect.
Is Sudafed a good decongestant?
Sudafed also has side effects that some consider unpleasant, such as drowsiness or difficulty concentrating. There are, however, safe and effective alternatives to oral decongestants that do not require a prescription.
Is saline nasal spray safe?
Saline nasal sprays and drops are chemical-free, non-medicated alternatives to decongestants. Saline, a mixture of salt and water, can be used as often as required, and is safe for anyone, including infants . These saline nasal sprays and drops work by thinning the mucus in the sinus cavities, …
What is the score of Outback Pain Relief?
Outback Pain Relief has an overall score of 4.0 out of 5 stars. This means Outback Pain Relief compares favorably with Sudafed, which has an overall score of 3.9.
How good is Medzone?
MedZone has an overall score of 4.4 out of 5 stars. This means MedZone compares favorably with Sudafed, which has an overall score of 3.9.
What is the Oska Wellness brand?
Oska Wellness has a brand popularity rating of 2 out of 5 stars. Oska Wellness is a roughly equivalent alternative to Sudafed, which also has a popularity rating 2 out of 5.
Is Flexcin the same as Sudafed?
Flexcin is a roughly equivalent alternative to Sudafed, which also has 0 active coupons and offers. We’re still looking for data on Flexcin’s offer white-glove delivery. We currently also do not have enough data on Sudafed’s offers white-glove delivery to provide a comparison on this feature. Click for more details.
Is Wild Child Herbs a good alternative to Sudafed?
Wild Child Herbs has an overall score of 4.1 out of 5 stars. Therefore Wild Child Herbs is an inferior alternative to Sudafed, which has a higher overall score of 4.2.
Is Rolaids a good brand?
Rolaids has a brand popularity rating of 1 out of 5 stars. Therefore Rolaids is an inferior alternative to Sudafed, which has a popularity rating of 2 out of 5 stars.
